Top
10
Doctor insights on: Yakult Help The Person With Diarrhea

Share
1

1
Why is diarrhea harmful to a person's health?

Why is diarrhea harmful to a person's health?

See answer: Diarrhea that is just a few times a day for a few days is different from diarrhea that is frequent (>20 times a day). If there is any decrease in absorbing water and nutrients, then this can lead to dehydration and malnutrition quickly. ...Read more

Dr. Oscar Novick
2,085 doctors shared insights

Loose Stools (Definition)

Loose stools is a symptom in which a person's stool (poop) does not hold its shape after it goes into the toilet. Instead of remaining a shaped piece of poop, the poop spreads out in the toilet bowl water. Very loose stool is called diarrhea. Loose stool can be caused by infections, certain foods or drinks, ...Read more


3

3
When after a colonoscopy does a person normally have diarrhea?

After a colonoscopy: Your colon is empty so it may take 24 48 hours of eating a regular diet before your stools normalize. Much longer than that and you need to report this to your endoscopist. ...Read more

4

4
Diarrhea, what should I do about it? This person has been under quite a lot of stress over this past 2 weeks.

Diarrhea, what should I do about it? This person has been under quite a lot of stress over this past 2 weeks.

Imodium (loperamide) AD: True stress-induced diarrhea should only occur during the daytime while you are awake. If so, try Imodium (loperamide) ad and whatever stress-relieving maneuvers that you may want to try. Relax a bit - things will get better! ...Read more

5

5
My whole 19 yrs of my life I've been a constipated person then will have diarrhea. What is this ?

My whole 19 yrs of my life I've been a constipated person then will have diarrhea. What is this ?

Sounds like: irritable bowel. But it is impossible to tell whether or not you might have another condition. Best to consult a GI specialist. ...Read more

6

6
Can you tell me how is that the same chemical entity can cause diarrhea in one person and constipation in another?

Can you tell me how is that the same chemical entity can cause diarrhea in one person and constipation in another?

Potassium side effec: Everyone is slightly different in how they respond to medications in terms of side effects. When it comes to bowel habits many things beside the medication effect them, such as diet, water intake, other medications you may be on or other medical problems you may have. ...Read more

7

7
How long after you eat a meal does it take to affect your bowels? I have a person that continually can swear that he can eat a meal, then like 35 minutes later it caused him to have really bad diarrhea. I try to tell him it can't happen that fast.

How long after you eat a meal does it take to affect your bowels? I have a person that continually can swear that he can eat a meal, then like 35 minutes later it caused him to have really bad diarrhea.  I try to tell him it can't happen that fast.

Hi, : Hi, i suspect that the person you know is telling you the truth. The gastrocolic reflex occurs when food is eaten. The food stimulates peristalsis (contractions) of the gut to move food down the GI track. If the gastrocolic reflex is off kilter than the food can move through the gut too quickly and result in diarrhea. Irritable bowel syndrome can be one cause for this type of symptom. My guess is, that it is hard for you to imagine this because you probably have a normal gastrocolic reflex pattern. ...Read more

8

8
Can a person get diarrhea from drinking too much water?

Not usually: water is absorbed very well from the intestines, and rarely could that capacity be exceeded. When the gut is inflamed by a virus, it interferes with the ability of the gut to absorb solid nutrients, and they will cause diarrhea. The usual treatment is to go to clear liquids, because they are better absorbed. Large amounts of water can dilute the sodium in the bloodstream and cause harm however. ...Read more

9

9
If a person took a medicine for constipation but he have slight diarrhea.what could happen and is it dangerous? Plz answer Thnx a lot

If a person took a medicine for constipation but he have slight diarrhea.what could happen and is it dangerous?
Plz answer 
Thnx a lot

This is common: Experiencing a little diarrhea after taking a laxative and getting results is not unusual. If the laxative aids in overcoming a partial blockage, when that is cleared there could be some loose stool up in the bowel behind it. It is common and not dangerous. Focus on lots of fruits/vegetables/healthy grains and a lot of drinking water so you don't need to take medication for constipation. Stay well ...Read more

10

10
How much diarrhea or for how long would a person have to have complete watery diarrhea for electrolyte imbalance to occur? How to replenish?

How much diarrhea or for how long would a person have to have complete watery diarrhea for electrolyte imbalance to occur? How to replenish?

1 day, Gatorade: You can get dehydrated within a day of having severe diarrhea with multiple watery bowel movements. It is very important to stay hydrated as well as replace electrolytes. The best thing to replace electrolytes would be a sports drink such as gatorade. It is likely that when you are younger, your parents may have given use pedialyte which does the same thing. ...Read more

See 1 more doctor answer
Dr. Oscar Novick
3,228 doctors shared insights

Diarrhea (Definition)

Diarrhea is a term that describes loose, watery stools occurring more frequently than usual. It is often not due to a serious cause, but severe diarrhea ...Read more